Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Des Moines, IA

May 26, 201610 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2016, 2:54 AM CDT for 10 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 2:54 AM CDT (07:54 UTC)
Expired
May 26, 2016, 3:45 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Polk County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 56 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:25 AM CDTTSTM WND DMGBoone, IAEIGHT TO TEN INCH DIAMETER TREE DOWN IN BOONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

740 
WUUS53 KDMX 260754
SVRDMX
IAC015-025-027-049-073-077-079-153-169-187-260845-
/O.NEW.KDMX.SV.W.0022.160526T0754Z-160526T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
254 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
  EASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  WESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN POLK COUNTY IN CENTRAL IOWA...
  NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...
  BOONE COUNTY IN CENTRAL IOWA...
  NORTHERN DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 345 AM CDT

* AT 254 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTH OF LAKE CITY TO 7 MILES SOUTH OF
  PANORA...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMES...ANKENY...JOHNSTON...BOONE...GRIMES...WEBSTER CITY...PERRY...
  JEFFERSON...GUTHRIE CENTER...POLK CITY...MADRID...OGDEN...
  DALLAS CENTER...SLATER...GRANGER...PANORA...GOWRIE...WOODWARD...
  BIG CREEK LAKE AND SAYLORVILLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4254 9385 4174 9357 4158 9446 4235 9473
TIME...MOT...LOC 0754Z 255DEG 53KT 4232 9470 4159 9441 

HAIL...0.75IN
WIND...60MPH
 
$$

KOTENBERG
3 follow-up statements
708 
WWUS53 KDMX 260818
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
318 AM CDT THU MAY 26 2016

IAC025-027-077-260827-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
GUTHRIE IA-CALHOUN IA-CARROLL IA-
318 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUTHRIE...SOUTHEASTERN
CALHOUN AND NORTHEASTERN CARROLL COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4205 9368 4188 9363 4170 9418 4219 9418
      4236 9379
TIME...MOT...LOC 0817Z 320DEG 50KT 4225 9366 4187 9432 

$$

IAC015-049-073-079-153-169-187-260845-
/O.CON.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
WEBSTER IA-STORY IA-HAMILTON IA-POLK IA-GREENE IA-BOONE IA-DALLAS IA-
318 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WEBSTER...SOUTHWESTERN STORY...SOUTHWESTERN
HAMILTON...NORTHWESTERN POLK...SOUTHEASTERN GREENE...BOONE AND
NORTHERN DALLAS COUNTIES...

AT 317 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF JEWELL JUNCTION TO 10 MILES NORTHEAST
OF LAKE PANORAMA...MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...PERRY...MADRID...OGDEN...SLATER...WOODWARD...
BOONE SPEEDWAY...STRATFORD...STANHOPE...MINBURN...SHELDAHL...
KELLEY...BOXHOLM...PILOT MOUND...BOUTON...LUTHER...FRASER...
BEAVER AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4205 9368 4188 9363 4170 9418 4219 9418
      4236 9379
TIME...MOT...LOC 0817Z 320DEG 50KT 4225 9366 4187 9432 

HAIL...<.75IN
WIND...60MPH
 
$$

KOTENBERG
787 
WWUS53 KDMX 260826
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT THU MAY 26 2016

IAC073-187-260836-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
WEBSTER IA-GREENE IA-
326 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
      4225 9375
TIME...MOT...LOC 0826Z 280DEG 42KT 4226 9351 4188 9418 

$$

IAC015-049-079-153-169-260845-
/O.CON.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
STORY IA-HAMILTON IA-POLK IA-BOONE IA-DALLAS IA-
326 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHWESTERN STORY...SOUTHWESTERN HAMILTON...NORTHWESTERN POLK...
BOONE AND NORTHEASTERN DALLAS COUNTIES...

AT 326 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF STORY CITY TO 4 MILES NORTHWEST
OF PERRY...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...MADRID...OGDEN...SLATER...WOODWARD...BOONE SPEEDWAY...
SHELDAHL...KELLEY...BOUTON...LUTHER...BERKLEY...LEDGES STATE PARK...
BOONE MUNICIPAL AIRPORT AND BIG CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
      4225 9375
TIME...MOT...LOC 0826Z 280DEG 42KT 4226 9351 4188 9418 

HAIL...<.75IN
WIND...60MPH
 
$$

KOTENBERG
406 
WWUS53 KDMX 260837
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT THU MAY 26 2016

IAC015-049-079-153-169-260847-
/O.EXP.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
STORY IA-HAMILTON IA-POLK IA-BOONE IA-DALLAS IA-
337 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STORY...
SOUTHWESTERN HAMILTON...NORTHWESTERN POLK...BOONE AND NORTHEASTERN
DALLAS COUNTIES WILL EXPIRE AT 345 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
      4225 9375
TIME...MOT...LOC 0835Z 255DEG 53KT 4226 9351 4188 9418 

$$

KOTENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:28 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 26, 12:28 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1228 AM CDT THU MAY 26 2016

.SHORT TERM.../Tonight/
Issued at 330 PM CDT Wed May 25 2016

Main concern overnight will be thunderstorm redevelopment. Leftover
convection has diminished to only a few showers over the southeast.
Elsewhere breaks in cloud cover have allowed recovery of airmass
over the region...mainly west of the state. Synoptic low and warm
front stretches from eastern South Dakota to near Rochester MN with
south southwest flow over much of the forecast area now. Old outflow
boundary situated in north central MO to northeast KS with some
convergence taking place along the boundary. Models having some
difficulty with area of re-initiation this evening...but some
consensus between synoptic models/Hires suggest that area of concern
will be over eastern NE/Southwest to west central IA and northeast
KS. Activity congeals into an MCS overnight and should track
east/southeast across the southern quarter of Iowa or northern MO.
Models also develop weaker area of convection along the more
northern synoptic boundary. As mentioned...differences remain. SPC
HRRR focusing development more north while ARW/NMM/GFS20/EURO more
focused on southern Iowa tagging the old outflow boundary. Moisture
transport remains stronger this evening into the southern portion of
the state. GFS is trending on developing any storms tonight along
the leading nose of weakening stability...which coincides with the
max qpf axis over central/southern sections of the forecast area.
Overnight PWATs continue in the 1 to 1.5 inch range...with warm
cloud depths ranging from 11-12kft. Mean storm motions of 10 to 15
kts suggest heavy downpours and potential for quick 1 to 2 inch
rainfalls if some stronger updrafts develop.  Given current
conditions...most likely will see initiation to the west/southwest
of the area then developing east northeast into the south half
through the night then shifting southeast as the better moisture
transport and better isentropic lift moves out of the area.
Bufr soundings maintain elevated convection overnight with any
threats for severe weather being hail and winds.  Lows will be
rather warm again with south southwest flow...in the lower to mid
60s.

.LONG TERM.../Thursday through Wednesday/
Issued at 330 PM CDT Wed May 25 2016

Active pattern to continue through the forecast period, with
increased chances of thunderstorms Thursday into the weekend.
Upper level trough over the four corners region Thursday will
slowly meander eastward into the weekend. A series of impulses
will eject out of the southwest trough and push through the
region. This will bring intermittent thunderstorm chances to the
state into the holiday weekend. Some lingering activity may be
ongoing across the far south Thursday morning, which should
quickly clear off with subsidence between shortwaves across the
state. A sfc boundary will lift northward through the state with
an inverted sfc trough feature extending northeastward into the
state. Theta-e advection increases across the CWA by Thursday
afternoon into the evening, and could see some storms form in that
area by Thursday afternoon across western/central IA. Overall deep
layer shear stronger around 35-45kts, with decent low level shear
as well. CAPE values to increase to around 3,000 to 4,000 J/kg by
the late afternoon hours. Severe chances will be greater off to
the southwest closer to the sfc low center, however are still
possible across much of the CWA both with the possible
afternoon/evening activity and also with an overnight MCS that
could push through late Thursday night from development to the
west. PWAT values around 1.6 in therefore potential for locally
heavy rainfall still there as well.

Additional thunderstorm development possible Friday afternoon into
Saturday morning, with chances becoming more diffuse into the
latter portion of the holiday weekend as the sfc low lifts off to
the northeast and the main upper level trough pushes through the
region Saturday night. This leads to more subtle features in place
across the region with more of a zonal flow pattern setting up and
the main jet lifts across the northern US. This should allow for
continue chances for storms into next week with southerly flow
still off the gulf. However the threat of strong to severe storms
and organized systems is less given the lack of stronger weather
systems moving through the area.

&&

.AVIATION.../For the 06Z TAFS through 06Z Thursday night/
Issued at 1227 AM CDT Thu May 26 2016

A large area of scattered thunderstorms will move across the area
overnight, and have maintained several hours of VCTS at all
terminals. This activity will clear the area by 12Z, after which
Thursday morning will be quiet with prevailing VFR conditions.
Thunderstorms are then expected to redevelop later Thursday, but
timing and location are more uncertain, so have introduced more
VCTS groups in the late afternoon and evening.

&&

.DMX Watches/Warnings/Advisories...None.

&&

SHORT TERM...REV
LONG TERM...Beerends
AVIATION...Lee
Hazardous weather outlook, May 25, 3:44 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED MAY 25 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-261000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
344 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY LATE TONIGHT. THE
SEVERE WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INTERMITTENT THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH TUESDAY.
AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY
AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND
AN ISOLATED TORNADO ARE POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE
WITH THE STORMS THROUGH NEXT TUESDAY...AND COULD LEAD TO LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

MJB

In the hours before

Special weather statement, May 26, 1:56 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU MAY 26 2016

IAZ033-044-045-057-260800-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-
156 AM CDT THU MAY 26 2016

...A LINE OF STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...

AT 155 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SMITHLAND
TO 3 MILES SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...AUDUBON...MANNING...COON RAPIDS...
GLIDDEN...LAKE VIEW...DUNLAP...ODEBOLT...BLACK HAWK LAKE...
SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW CITY...
CHARTER OAK...ARCADIA AND BREDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
      4250 9539 4256 9524 4256 9509 4225 9486
      4221 9486 4221 9483 4194 9463 4187 9463
      4186 9474 4181 9475 4164 9509 4186 9510
      4186 9565 4189 9567
TIME...MOT...LOC 0655Z 230DEG 42KT 4224 9585 4161 9536

KOTENBERG
Local storm report, May 26, 2:20 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     3 SW DENISON            41.99N 95.38W
05/26/2016  M58 MPH          CRAWFORD           IA   AWOS

            PEAK WIND MEASURED AT THE DENISON AIRPORT
            /DNS/

&&

FOWLE
Local storm report, May 26, 2:28 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     3 SW DENISON            41.99N 95.38W
05/26/2016  M87 MPH          CRAWFORD           IA   AWOS

            PEAK WIND GUST MEASURED AT THE DENISON
            AIRPORT. LAW ENFORCEMENT REPORTS NUMEROUS
            LIMBS DOWN IN TOWN.

&&

FOWLE
Local storm report, May 26, 2:38 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     MANNING                 41.91N 95.06W
05/26/2016                   CARROLL            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED POWER OUTAGES IN
            THE MANNING AREA.

&&

FOWLE
Local storm report, May 26, 2:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             1 SW MINBURN            41.74N 94.05W
05/26/2016  E1.25 INCH       DALLAS             IA   FIRE DEPT/RESCUE

            MINBURN FD REPORTS HALF DOLLAR SIZED HAIL
            1.5 MILES SW OF TOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 26, 2:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             CUMMING                 41.48N 93.76W
05/26/2016  E0.88 INCH       WARREN             IA   PUBLIC

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:13 PM CDTSpecial Weather StatementDMXEmmet62 min
May 25, 10:16 PM CDTSevere Thunderstorm WarningDMXEmmet44 min
May 25, 11:13 PM CDTSpecial Weather StatementDMXEmmet32 min
May 26, 12:17 AM CDTSpecial Weather StatementDMXAdams, Decatur, Ringgold, Taylor, Union58 min
May 26, 12:45 AM CDTSpecial Weather StatementDMXEmmet, Kossuth, Palo Alto60 min
May 26, 1:00 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto45 min
May 26, 1:11 AM CDTSpecial Weather StatementDMXAppanoose, Wayne64 min
May 26, 1:41 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago34 min
May 26, 1:56 AM CDTSpecial Weather StatementDMXCarroll, Crawford, Sac64 min
May 26, 2:10 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more50 min
May 26, 2:30 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk45 min
May 26, 2:42 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth28 min
May 26, 3:21 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story39 min
May 26, 3:36 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story39 min
May 26, 4:01 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama29 min
May 26, 4:19 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Tama26 min
May 26, 6:03 PM CDTFlash Flood WarningDMXCass6 hr
May 26, 6:08 PM CDTSpecial Weather StatementDMXBoone, Dallas37 min
May 26, 6:37 PM CDTSpecial Weather StatementDMXWarren53 min
May 26, 6:49 PM CDTSpecial Weather StatementDMXPolk26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.